Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 80, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2016, 2:00 PM EDT for Bulloch County, Candler County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 2:00 PM EDT (18:00 UTC)
- Expired
- Jul 9, 2016, 2:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Candler County, GA
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:12 PM EDT | HAIL 1 | 2 Nnw Metter, GA | QUARTER SIZE HAIL REPORTED AT WILLOW LAKE GOLF COURSE |
| Jul 9, 2:25 PM EDT | HAIL 0.25 | Metter, GA | TRAINED SPOTTER AND FIREFIGHTER REPORTED PEA-SIZE HAIL AT THE FIRESTATION IN METTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
329
WUUS52 KCHS 091800
SVRCHS
GAC031-043-091830-
/O.NEW.KCHS.SV.W.0080.160709T1800Z-160709T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
CANDLER COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 230 PM EDT
* AT 200 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR METTER...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
METTER...WESTSIDE...PORTAL...PULASKI...REGISTER...HOPEULIKIT AND ALINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3247 8218 3252 8215 3256 8183 3228 8182
3233 8218
TIME...MOT...LOC 1800Z 269DEG 16KT 3242 8214
HAIL...1.00IN
WIND...60MPH
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:06 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 9, 11:06 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1106 AM EDT SAT JUL 9 2016
.SYNOPSIS...
A trough will prevail across the interior Carolinas today. A weak
cold front will stall north of the area Sunday into Monday before
gradually shifting northward and dissipating during the middle of
next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection/thunderstorms: A bit surprised to see some scattered
storms develop over the northern part of the area, well before
reaching the 97 convective temperatures. Appears this area is
within a weak boundary, mainly at mid-levels, but also MCAPES
1500-2000 J/Kg and DCAPES about 1000 J/Kg. Trends showing storms
are moving southward. These storms will possibly effect evolution
of later day convection and also max temperatures. For now, have
adjusted near terms pops to account current trends, then blend
back into low end chance pops most areas rest of afternoon. Given
CAPES/DCAPE values already in place, isolated severe again
possible this afternoon.
Temperatures: Didn't make any significant changes. However, as
mentioned above, early than expected convection may affect how hot
afternoon temperatures get, especially if convection ends up being
more widespread than currently forecasted. For, will continue Hot
and humid forecast with high temperatures 95-100 most areas away
from the coast with afternoon max heat indices of 103-108 most
areas. However, higher heat indices are likely in the eastern 1/3
of the area that becomes influenced by an onshore component during
the afternoon. This onshore flow will increase surface Tds into
the mid to upper 70s, possibly near 80 in some spots. These Tds,
combined with temperatures in the mid 90s, should result in Heat
Advisory level heat indices of 110 or so. Thus, the Heat Advisory
remains in effect from the Charleston Quad-county area, southward
through Beaufort, Jasper and Chatham counties.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Tonight: Warm and humid conditions will persist. There will be a
risk for isolated showers/tstms throughout the night, but pinning
down any particular location is proving difficult. Will carry 20%
pops through the night to cover this possibility. Lows will range
from the upper 70s inland to the lower 80s the coast, with mid 80s
along the beaches and in Downtown Charleston. Heat indices at the
coast could remain in the upper 80s to lower 90s into early Sunday
morning.
Sunday through Tuesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through Tuesday. Meanwhile, a cold front
will stall near near the NC/SC border Sunday and Monday, then move
northward and dissipate on Tuesday. An trough will develop across
the interior Carolinas late Tuesday.
Temperatures will remain above normal each day; in the mid 90s.
Models hint that some spots may get minimal relief with highs 1-2
degrees lower by Tuesday. These temperatures combined with high
humidity levels will lead to heat indices around 105 degrees across
our SC counties and around 108 degrees for our GA counties on
Sunday. Thus, Heat Advisories are possible for some of our GA
counties. Heat indices trend downward slightly on Monday and
Tuesday, so heat advisories look less likely both of those days.
The heat and high humidity will generate showers and thunderstorms,
mainly each afternoon and evening. Better convective coverage and
stronger storms appear likely on Sunday. This is due to the
stalled cold front to our north and a weak wave (circling around a
mid-level disturbance centered over the lower MS valley) clipping
our area late in the day. The best storm coverage appears to
remain over our SC counties Monday and Tuesday, as the front moves
northward and an interior trough develops. A few storms each day
could produce damaging wind gusts.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A stationary front will shift northward and dissipate Tuesday night.
Chance POPs are in the forecast each afternoon. Southwest flow aloft
should allow for greater coverage of convection, which may help to
limit high temperatures each afternoon. Though, the synoptic pattern
still supports temperatures a few degrees above normal.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Today: Storms have developed around KCHS much sooner than expect,
and have put VCTS for next few hours. More convection possible
around both sites this afternoon, and will re-assess how to
mentionin the TAFS. Any storms that do develop could produce
strong gusty winds and result in temporarily flight restrictions,
mainly with CIGS.
Extended Aviation Outlook: Brief flight restrictions are possible
with afternoon/early evening showers and thunderstorms.
&&
.MARINE...
This afternoon: South to southwest winds will prevail.
Winds will increase this afternoon as wind fields increase in
response to a tightening pressure gradient. Winds look to peak
15-20 kt most legs with seas 2-4 ft. Could see some localized wind
gusts to 25 kt, especially along the Charleston County beaches,
but gust duration looks infrequent enough that a Small Craft
Advisory is not needed. Thunderstorms will have the chance to
produce strong gusty winds today.
Tonight: Nocturnal surging of 15-20 kt is likely for all legs
outside of the Charleston Harbor. Seas will average 3-5 ft.
Sunday through Wednesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through the middle of next week. Meanwhile, a
cold front will stall to our north Sunday and Monday, then move
northward and dissipate. This synoptic setup will favor south to
southwest winds for the entire period. Seas will range from 2-4
feet, highest near the Gulf Stream.
&&
.CLIMATE...
Record High Temperatures for July 9:
KCHS: 103 set in 1986.
KCXM: 99 last set in 1986.
KSAV: 103 set in 1986.
All time record highs:
KCHS: 105 set August 1, 1999.
KCXM: 104 set June 2, 1985 and June 24, 1944.
KSAV: 105 set July 12, 1879 and July 20, 1986.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory from 2 PM this afternoon to 8 PM EDT this
evening for GAZ118-119.
SC...Heat Advisory from 2 PM this afternoon to 8 PM EDT this
evening for SCZ043>045-047>052.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Jul 9, 6:39 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 639 AM EDT SAT JUL 9 2016 GAZ118-119-SCZ043>045-047>052-101045- INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 639 AM EDT SAT JUL 9 2016 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST BETWEEN 1 PM AND 7 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-GAZ087-088-099>101-114>117-137>141-SCZ040-042- 101045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON- 639 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST BETWEEN 1 PM AND 7 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 9, 12:10 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1210 PM EDT SAT JUL 9 2016
SCZ050-091645-
CHARLESTON SC-
1210 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 1245 PM EDT...
AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEARS BLUFF...OR 11 MILES NORTH OF EDISTO
BEACH...MOVING SOUTHEAST AT 25 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HOLLYWOOD...SEABROOK ISLAND...KIAWAH ISLAND...MEGGETT...ROCKVILLE...YONGES
ISLAND...BEARS BLUFF AND WADMALAW ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3260 7999 3253 8013 3252 8016 3253 8021
3252 8023 3265 8037 3274 8022
TIME...MOT...LOC 1610Z 293DEG 20KT 3264 8026Local storm report, Jul 9, 12:16 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM TSTM WND DMG 1 ENE MAYBANK BRIDGE 32.76N 79.99W
07/09/2016 CHARLESTON SC SOCIAL MEDIA
TWITTER REPORT OF MULTIPLE TREES DOWN...INCLUDING ONE
BLOCKING MAYBANK HIGHWAY AND ON POWERLINES NEAR THE
INTERESCTION OF WOODLAND SHORES RD ON JAMES ISLAND
&&
EVENT NUMBER CHS1600569
CBLocal storm report, Jul 9, 12:41 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 PM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM TSTM WND DMG 2 WNW MAYBANK BRIDGE 32.76N 80.04W
07/09/2016 CHARLESTON SC PUBLIC
REPORT OF A LARGE TREE DOWN ACROSS RUSHLAND LANDING RD
ON JOHNS ISLAND...BLOCKING ACCESS TO THE NEIGHBORHOOD
&&
EVENT NUMBER CHS1600570
CBSpecial weather statement, Jul 9, 12:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT SAT JUL 9 2016
SCZ050-091730-
CHARLESTON SC-
1247 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 130 PM EDT...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WADMALAW ISLAND...OR 14 MILES NORTHEAST OF
EDISTO BEACH...MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...HOLLYWOOD...FOLLY BEACH...RAVENEL...SEABROOK ISLAND...KIAWAH
ISLAND...MEGGETT AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3258 7999 3256 8005 3252 8015 3252 8018
3253 8021 3252 8022 3253 8026 3254 8026
3257 8036 3279 8032 3266 7987
TIME...MOT...LOC 1646Z 278DEG 16KT 3265 8016
CBSpecial weather statement, Jul 9, 12:55 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 PM EDT SAT JUL 9 2016
GAZ087-088-100-091745-
BULLOCH GA-SCREVEN GA-JENKINS GA-
1255 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS AND
SCREVEN COUNTIES UNTIL 145 PM EDT...
AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARFIELD...OR 12 MILES SOUTHWEST OF MILLEN...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MIDDLEGROUND...WESTSIDE...BUTTS...PORTAL...ROCKY FORD...HOPEULIKIT...
SCARBORO AND EMMALANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3281 8213 3266 8173 3245 8187 3251 8197
3252 8198 3254 8203 3256 8203 3261 8200
3266 8208 3280 8214
TIME...MOT...LOC 1654Z 300DEG 16KT 3270 8212
CBSpecial weather statement, Jul 9, 1:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT SAT JUL 9 2016
GAZ088-099-100-091830-
BULLOCH GA-CANDLER GA-SCREVEN GA-
144 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...CANDLER AND
SCREVEN COUNTIES UNTIL 230 PM EDT...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLEGROUND...MOVING EAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STATESBORO...METTER...MIDDLEGROUND...WESTSIDE...BROOKLET...PORTAL...PULASKI
AND REGISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3265 8187 3258 8153 3226 8160 3230 8183
3242 8210
TIME...MOT...LOC 1743Z 288DEG 15KT 3255 8183
CBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:53 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 52 min |
| Jul 9, 3:34 AM EDT | Heat Advisory | CHS | 12 hr | |
| Jul 9, 12:55 PM EDT | Special Weather Statement | CHS | Jenkins | 50 min |
| Jul 9, 1:44 PM EDT | Special Weather Statement | CHS | Bulloch | 46 min |
| Jul 9, 2:31 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 44 min |
| Jul 9, 2:36 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 54 min |
| Jul 9, 3:07 PM EDT | Special Weather Statement | CHS | Evans | 23 min |
| Jul 9, 3:15 PM EDT | Special Weather Statement | CHS | Jenkins | 30 min |
| Jul 9, 4:23 PM EDT | Special Weather Statement | CHS | Jenkins | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.